0
RESEARCH PAPERS

Large Deflection Stability of Spherical Shells With Ring Loads

[+] Author and Article Information
J. Cagan, L. A. Taber

Department of Mechanical Engineering, University of Rochester, Rochester, NY 14627

J. Appl. Mech 53(4), 897-901 (Dec 01, 1986) (5 pages) doi:10.1115/1.3171878 History: Received October 31, 1985; Revised April 24, 1986; Online July 21, 2009

Abstract

Large deflections of shallow and deep spherical shells under ring loads are studied. The axisymmetric problem is solved through a Newton-Raphson technique on discretized nonlinear shell equations. Comparison of computed load-deflection curves to experimental data from both thick and thin shells generally shows good agreement in peak loads and the type of instability. For a point load, the load increases monotonically with deflection; as the ring radius increases, transition-type (snap-through) and then local buckling occurs. In addition, the pre- and post-buckled mechanical behaviors of the shell are examined.

Copyright © 1986 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In